Texas, 2008Tornado and Damaging Winds in Texas, April 10, 2008
April 10, 2008 · NWS SHV · 15 events in 9 counties and zones
A strong pressure gradient initially across northeast Texas and northwest Louisiana during the pre dawn hours of April 10th produced non-thunderstorm wind gusts responsible for downing trees and power lines. a squall line entered northeast Texas and southeast Oklahoma producing mostly wind damage along with some large hail and an isolated tornado in Bowie County Texas.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient initially across northeast Texas and northwest Louisiana during the pre dawn hours of April 10th produced non-thunderstorm wind gusts responsible for downing trees and power lines. Later that morning...a squall line entered northeast Texas and southeast Oklahoma producing mostly wind damage along with some large hail and an isolated tornado in Bowie County Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 2:56 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 10, 2:56 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT THU APR 10 2008
.DISCUSSION...
STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.
&&
.AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 61 74 47 / 70 20 30 10
MLU 83 63 74 47 / 60 60 40 20
DEQ 79 49 68 39 / 70 10 10 10
TXK 80 54 69 44 / 70 10 10 10
ELD 82 60 73 44 / 70 50 30 10
TYR 82 56 73 45 / 60 10 10 10
GGG 85 58 73 46 / 60 10 10 10
LFK 83 64 76 48 / 60 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/07Hazardous weather outlook, Apr 9, 10:34 AM CST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CDT WED APR 9 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1134 AM CDT WED APR 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
CONCERNING THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATE REGION THROUGH TONIGHT...ESPECIALLY WEST OF A TYLER
TEXAS TO NASHVILLE ARKANSAS LINE.
THE PRIMARY RISK FROM ANY SEVERE THUNDERSTORM WILL BE HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. ISOLATED
TORNADOES AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE
ALSO POSSIBLE...PRIMARILY WEST OF A TYLER TEXAS TO NASHVILLE
ARKANSAS LINE.
CONCERNING FLASH FLOODING...
HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY RESULT IN FLASH
FLOODING ALONG AND NORTH OF A MINEOLA TEXAS TO PRESCOTT ARKANSAS
LINE. THE HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ALONG AREA
ROADWAYS AND OTHER LOW LYING AREAS ACROSS THE REMAINDER OF THE
FOUR STATE REGION.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTH
TEXAS...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION.
THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ALONG A
NEARLY STATIONARY FROM STRETCHING FROM CENTRAL TEXAS INTO THE MID
SOUTH. WITH COLD TEMPERATURES IN THE MIDDLE AND UPPER LEVELS OF
THE ATMOSPHERE...AND SUFFICIENT WIND SHEAR...SOME OF THE STORMS
MAY BECOME SEVERE. LARGE HAIL APPEARS TO BE THE MAIN SEVERE
WEATHER RISK THIS AFTERNOON AND EVENING.
EVEN THOUGH THE IMMEDIATE RISK OF FLASH FLOODING HAS SUBSIDED...
MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER PLACES WHICH
RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY THIS MORNING.
ADDITIONAL FLASH FLOOD WATCHES WILL LIKELY BE ISSUED THIS
AFTERNOON FOR PARTS OF THE FOUR STATE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY ACROSS
THE FOUR STATE REGION. LARGE HAIL...TORNADOES...DAMAGING WINDS...
AND HEAVY RAINFALL WILL ALL BE POSSIBLE.
A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE
SOUTHERN PLAINS FRIDAY MORNING...PUSHING A DRYLINE INTO EAST TEXAS
BY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THESE
FEATURES INTERACT WITH THE WARM...MOIST...AND UNSTABLE AIRMASS IN
PLACE. STRONG JET STREAM DYNAMICS...AMPLE WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL RESULT IN SOME OF THE THUNDERSTORMS
BECOMING SEVERE. RIGHT NOW...IT APPEARS AS IF THE GREATEST
COVERAGE OF SEVERE WEATHER WILL LIKELY BE ALONG AND NORTH OF
INTERSTATE 20.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON THROUGH THURSDAY.
BUTTS
Event by event
11 thunderstorm wind, 3 strong wind, 1 tornado. Local standard time, as filed.
Strong Wind, Upshur
- When
- April 10, 4:00 AM CST
- Where
- Upshur forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
A few trees were downed resulting in power outages across eastern portions of the county.
Strong Wind, Smith
- When
- April 10, 4:00 AM CST
- Where
- Smith forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
A few trees were downed across the northwest and southwestern portions of the county.
Strong Wind, Camp
- When
- April 10, 4:00 AM CST
- Where
- Camp forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Trees were downed across Farm to Market 993 and Farm to Market 2254 resulting in some power outages.
Thunderstorm Wind, Wood
- When
- April 10, 5:10 AM CST
- Where
- Wood County, 2.15 mi SSW of Rock Hill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -95.510
Trees were downed along Hwy 154 northwest of town.
Thunderstorm Wind, Red River
- When
- April 10, 5:20 AM CST
- Where
- Red River County, 0.9 mi SW of Clarksville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -95.060
Several trees were downed across the county. These include downed trees and the intersection of Hwy 82 and 1699 as well as FM 195 and Hwy 137.
Thunderstorm Wind, Morris
- When
- April 10, 5:40 AM CST
- Where
- Morris County, Naples
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 33.200, -94.680
Several trees and powerlines were downed throughout the county. Damaging wind gusts downed one of the oldest trees in Naples, Texas to fall and cause extensive damage to one of the oldest in town. Other trees were reported down at the intersection of Hwy 338 and FM 161 along with others in the Omaha area as well. Wind also leveled the outfield fence at the Pewitt baseball field and uprooted the pole vault pit at the football field.
Thunderstorm Wind, Camp
- When
- April 10, 6:05 AM CST
- Where
- Camp County, 2.15 mi SSW of Leesburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.950, -95.090
Trees were reported down along Hwy 2455.
Thunderstorm Wind, Smith
- When
- April 10, 6:05 AM CST
- Where
- Smith County, 1.38 mi S of Tyler
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -95.300
Several trees were reported down across the city.
Thunderstorm Wind, Upshur
- When
- April 10, 6:20 AM CST
- Where
- Upshur County, 0.9 mi NW of Big Sandy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.590, -95.110
A portable building was blown over.
Thunderstorm Wind, Camp
- When
- April 10, 6:20 AM CST
- Where
- Camp County, Pittsburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -94.970
Several reports of trees down across the northern and eastern portion of the county.
Thunderstorm Wind, Upshur
- When
- April 10, 6:30 AM CST
- Where
- Upshur County, 1.16 mi W of Gilmer
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -94.950
Several trees and power lines were downed across the county. Several trees were uprooted on Brooksey and the east end of Madelaine Street. One tree fell on a home at 804 N. Bledsoe. The community of Big Sandy were also hit hard where 15 trees were downed on powerlines at one time. A tree also fell across Shattles Road near FM 49. Two trees in the Big Sandy City Park were uprooted. On Wildcat Drive, a tree fell on an empty brown building and split it in half. A huge tree also fell across a boat of a Gilmer resident and across a carport. Another tree fell atop a home at 200 Meason.
Thunderstorm Wind, Marion
- When
- April 10, 6:55 AM CST
- Where
- Marion County, 1.81 mi SE of Lassater
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -94.480
Trees and powerlines were reported down by law enforcement officers in the Pine Harbor area.
Thunderstorm Wind, Cass
- When
- April 10, 7:00 AM CST
- Where
- Cass County, 1.8 mi NW of Camp
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.540
Several trees were downed along Hwy 77 near Marietta, Texas.
Tornado, Bowie
- When
- April 10, 7:12 AM CST to 7:14 AM CST
- Where
- Bowie County, 2.52 mi NW of Red Spgs to 2.69 mi NE of Victory City
- Rating
- EF2
- Path length
- 5.54 mi
- Path width
- 200 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.422, -94.235
Most of the tornado damage was north of interstate 30 with some structures showing EF2 damage. In particular, the cinderblock and brick lawnmower business just north of Hwy 82 was completely destroyed with roofing debris and lawnmower parts thrown to the west and north of the building location. A brick home several hundred yards from the lawnmower business sustained significant damage to its roof and exterior walls. A metal shop building built with large metal I-beams was completely destroyed. I-beams were twisted and thrown in a northerly and westerly direction up to 200 yards from the building location with concrete still attached. The trees between the large metal building and the interstate were uprooted or snapped in a convergent pattern...indicative of tornadic winds. In total...12 structures were damaged or destroyed between Hwy 82 and the interstate and numerous trees were downed. Three tractor trailers were flipped on interstate 30 which resulted in the interstate being shut down and there was one injury. Further south of Hwy 82 on the Lonestar Army Ammunition Depot, numerous trees were snapped or uprooted and damage to parts of the Depot were reported...although it was not surveyed. North of interstate 30 along the service road...an outbuilding sales business lost several buildings and had many others damaged. Along Farm to Market 2253, numerous trees were snapped and uprooted on either side of the road and several sheds and barns were damaged or destroyed. A greenhouse was severely damaged near the end of the track. Some homes were also damaged from fallen trees.
Thunderstorm Wind, Cass
- When
- April 10, 7:30 AM CST
- Where
- Cass County, 1.74 mi W of Atlanta
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -94.160
Trees and power lines down in town.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
- Winter Storm in Nebraska, April 10 to 11, 200827 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93975, 93976, 93977, 93978, 93979, 95324, 93990, 93998, 93989, 93991, 93992, 93995, 93996, 93994, 93988.